Alert archive / Utah / Flash Flood Warnings in 2014

Flash Flood Warning 37, NWS Salt Lake City, UT

August 26, 2014Kane County, Washington County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2014, 6:49 PM MDT for Kane County, Washington County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2014, 6:49 PM MDT (00:49 UTC)
Expired
Aug 26, 2014, 9:45 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Flood severity
None

Counties Kane County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 38 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 8:00 PM MDTFLASH FLOODZion Np, UTNORTH FORK OF THE VIRGIN GAGE INDICATED A PEAK FLOW OF 1595 CFS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 0.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4396 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WGUS55 KSLC 270049
FFWSLC
UTC025-053-270345-
/O.NEW.KSLC.FF.W.0037.140827T0049Z-140827T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
649 PM MDT TUE AUG 26 2014

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN UTAH...
  WEST CENTRAL KANE COUNTY IN UTAH...

* UNTIL 945 PM MDT
    
* AT 647 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAINFALL OVER ZION NATIONAL PARK.  PARK RANGERS INDICATED 
  SEVERAL STREAMS AND SLOTS IN THE CANYON ARE FLASH FLOODING.

* RAINFALL IN THE AREA CONTINUES AND FLASH FLOODING IS ANTICIPATED 
  TO CONTINUE THROUGH THE EVENING HOURS.
 
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE TRAVELING IN OR NEAR THE PARK...PLEASE TAKE PRECAUTIONS 
FOR YOUR SAFETY.

&&

LAT...LON 3738 11288 3714 11285 3714 11295 3715 11314
      3738 11312

$$

MCINERNEY
1 follow-up statement
419 
WGUS75 KSLC 270222
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
822 PM MDT TUE AUG 26 2014

UTC025-053-270345-
/O.CON.KSLC.FF.W.0037.000000T0000Z-140827T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-KANE UT-
822 PM MDT TUE AUG 26 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR
EAST CENTRAL WASHINGTON AND WEST CENTRAL KANE COUNTIES...

AT 815 PM MDT...INTENSE FLOODING IS OCCURRING IN ZION NATIONAL PARK. 
THE NORTH FORK OF THE VIRGIN RIVER NEAR SPRINGDALE IS CURRENTLY 
FLOWING AT 1570 CUBIC FEET PER SECOND (CFS) AND RISING. TYPICAL FLOW 
FOR THIS RIVER IS AROUND 40 CFS. 
 
ADDITIONAL DRAINAGES IN THE PARK ARE ALSO FLASH FLOODING.  

IT IS INFERRED WITH THE AMOUNT OF RAINFALL THAT IS FALLING...WITH 
ADDITIONAL STORMS MOVING TOWARD THE PARK...THE FLOODING IS 
ANTICIPATED TO INTENSIFY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3738 11288 3714 11285 3714 11295 3715 11314
      3738 11312

$$

MCINERNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:43 PM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 26, 3:43 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
343 PM MDT TUE AUG 26 2014

.SYNOPSIS...UPPER LOW OVER NEVADA THIS AFTERNOON WILL BE CROSSING
CENTRAL UTAH LATER TONIGHT AND EARLY WEDNESDAY. A DRIER AIRMASS
WILL MOVE INTO THE AREA FROM THE WEST THURSDAY AND FRIDAY.

&&

.DISCUSSION...TONIGHT...MUCH OF THE CONVECTION FROM EARLIER THIS
AFTERNOON IN SOUTH CENTRAL UTAH HAS BECOME STRATIFORM. HOWEVER
HRRR INDICATES CONVECTION WILL REDEVELOP OVER THE FAR SOUTH AND IT
APPEARS TO BE STARTING IN WASHINGTON COUNTY AS OF 2130Z. OVER THE
NORTH...THUNDERSTORMS ARE MORE SCATTERED WITH MAIN ACTION
ASSOCIATED WITH NEVADA LOW JUST CROSSING THE BORDER. THIS ACTIVITY
WILL CONTINUE TO SPREAD EAST AND SHOULD BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO WASATCH FRONT THIS EVENING.

THUS FAR CELLS HAVE PRODUCED SMALL HAIL...ENOUGH TO CLOSE PART OF
HIGHWAY 24 IN WAYNE COUNTY...AND SOME FLASH FLOODING IN CAPITAL
REEF NATIONAL PARK. MOST CELLS ARE MOVING QUITE FAST AND HEAVY
RAIN HAS BEEN BRIEF.

AS UPPER LOW MOVES INTO UTAH THIS EVENING EXPECT SCATTERED CONVECTION
TO CONTINUE THROUGH THE NIGHT OVER MUCH OF THE FORECAST AREA. WITH
DEMISE OF SOLAR HEATING ACTIVITY IS LIKELY TO WEAKEN
CONSIDERABLY...BUT SOME LOCALLY HEAVY RAIN AND SMALL HAIL STILL
POSSIBLE.

MODELS ALL SUGGEST A WRAP AROUND WARM ADVECTION EVENT WITH
STRATIFORM RAIN IS LIKELY TO DEVELOP LATE TONIGHT ON THE NORTH
SIDE OF THE UPPER LOW...WITH THE BEST CHANCE FOR RAIN BEING UINTA
COUNTY WYOMING AND THE NORTH SLOPE OF THE UINTA MOUNTAINS...SOME
OF THIS WRAP AROUND PRECIP COULD EXTEND WESTWARD TO THE NORTHERN
WASATCH MOUNTAINS.

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE EASTERN
2/3RDS OF UTAH WEDNESDAY AS UPPPER LOW...SOME HEATING...AND
RESIDUAL MOISTURE COMBINE TO PRODUCE ONE MORE DAY OF UNSETTLED
AUGUST WEATHER...WITH CLEARING FROM THE WEST LATE WED.

RIDGE BUILDS INTO THE AREA THU/FRI AND AIRMASS DRIES CONSIDERABLY.
A COUPLE DAYS WITH LOTS OF SUNSHINE AND DRY WEATHER WILL SEEM
NOVEL AFTER THE PAST 4 WEEKS.

WESTERLIES SEND A SERIES OF TROUGHS THROUGH THE NORTHERN ROCKIES
BEGINNING THIS WEEKEND. THE MODELS HAVE BEEN HAVING TROUBLE
CONVERGING ON A PRECIP SOLUTION AS THESE TROUGHS DRAG TRAILING
COLD FRONTS INTO NORTHERN UTAH...SOME RUNS HAVE SHOWERS DEVELOPING
ALONG THESE FRONTS AND OTHER RUNS ARE COMPLETELY DRY. IT LIKELY
DEPENDS ON HOW MUCH RESIDUAL MOISTURE THESE SYSTEMS ENCOUNTER WHEN
THEY CROSS NORTHERN UTAH. FOR NOW HAVE KEPT SOME CHANCE POPS
ACROSS THE NORTH...WITH THE FIRST OF THESE COLD FRONTS DUE LATE
SATURDAY AFTERNOON. SO SOME CHANCE OF SHOWERS OVER THE NORTH FOR
THE HOLIDAY WEEKEND. AFTER 3 WARM DAYS...IT WILL BE BACK TO BELOW
AVERAGE TEMPS FOR NORTHERN UTAH FROM SUNDAY ON INTO EARLY NEXT
WEEK. LOOKS QUIET OVER THE SOUTH AS THE FLOW IS GENERALLY FROM THE
WEST.

&&

.AVIATION...SURFACE WINDS AT THE KSLC TERMINAL CONTINUE TO REMAIN
OUT OF THE WEST TO NORTHWEST...BUT GUSTY AND ERRATIC OUTFLOW WINDS
ARE BEING OBSERVED AND WILL CONTINUE TO BE POSSIBLE THROUGH THIS
EVENING. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE
SURROUNDING TERRAIN WITH COVERAGE LIKELY INCREASING AFTER 00Z AND
LASTING THROUGH THE EVENING. WITH THIS ACTIVITY...THERE IS A SLIGHT
CHANCE THAT PERIODIC MVFR CONDITIONS WILL OCCUR IN STORMS AFTER 00Z.

&&

.FIRE WEATHER...A SLOW MOVING STORM SYSTEM WILL MAINTAIN A
UNSEASONABLY COOL AND MOIST AIRMASS ACROSS THE REGION THROUGH
WEDNESDAY...RESULTING IN A CONTINUING THREAT FOR SHOWERS AND
THUNDERSTORMS. ONCE THIS SYSTEM EXITS THE REGION...A DRYING AND
WARMING TREND WILL FOLLOW FOR THE REMAINDER OF THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR UTZ013-020-
     021.

WY...NONE.
&&

PUBLIC...DUNN
FIRE WEATHER...SEAMAN
AVIATION...SOLUM

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 26, 5:22 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
522 AM MDT TUE AUG 26 2014

UTZ001>016-019>021-517-518-WYZ021-271200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
522 AM MDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE ENTIRE OUTLOOK AREA TODAY INTO TONIGHT WITH A THREAT OF LOCAL
HEAVY RAIN AND ISOLATED FLASH FLOODING. THE GREATEST THREAT OF
FLASH FLOODING WILL BE OVER THE SOUTHERN OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON
WEDNESDAY ACROSS THE NORTH AND EAST WITH DRIER CONDITIONS ACROSS
THE FAR WEST. DRY CONDITIONS ARE EXPECTED AREA WIDE THURSDAY AND
FRIDAY.

THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO
THE NORTHERN OUTLOOK AREA OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Aug 26, 12:59 PM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1259 PM MDT TUE AUG 26 2014

UTZ016-019-020-518-261945-
SOUTH CENTRAL UTAH UT-SOUTHWEST UTAH UT-
UTAH'S DIXIE AND ZION NATIONAL PARK UT-SOUTHERN UTAH MOUNTAINS UT-
1259 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...
SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES UNTIL 145 PM MDT...

AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LA VERKIN...OR 23 MILES
NORTHWEST OF COLORADO CITY...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
LA
VERKIN...TOQUERVILLE...LEEDS...VIRGIN... KANARRAVILLE...BRIAN
HEAD...KOLOB CANYON AND PINTURA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 3710 11320 3720 11342 3776 11302 3763 11272
TIME...MOT...LOC 1858Z 210DEG 31KT 3729 11318

ES
Local storm report, Aug 26, 2:50 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MDT TUE AUG 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     FLASH FLOOD      4 E TORREY              38.30N 111.35W
08/26/2014                   WAYNE              UT   PARK/FOREST SRVC

            HAIL ON SR 24 AT MP 82 CLOSED ROAD TO TRAFFIC. ALSO FLASH
            FLOODING IN CAPITOL REEF NATIONAL PARK INCLUDING GRAND
            WASH AND CAPITOL GORGE. SCENIC DRIVE ALSO CLOSED.

&&

BMCINERN
Special weather statement, Aug 26, 3:24 PM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MDT TUE AUG 26 2014

UTZ006-007-262215-
WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-
324 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMMIT...SOUTHWESTERN
MORGAN...SOUTH CENTRAL WEBER AND NORTHEASTERN DAVIS COUNTIES UNTIL
415 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MORGAN...MOVING NORTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MORGAN...HUNTSVILLE...PETERSON...PORTERSVILLE...MOUNTAIN GREEN...
RICHVILLE AND STODDARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 4128 11173 4103 11153 4091 11172 4103 11189
      4117 11190
TIME...MOT...LOC 2124Z 140DEG 10KT 4103 11169

ES
Special weather statement, Aug 26, 4:21 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
421 PM MDT TUE AUG 26 2014

UTZ019-518-262300-
UTAH'S DIXIE AND ZION NATIONAL PARK UT-SOUTHERN UTAH MOUNTAINS UT-
421 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON...
SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES UNTIL 500 PM MDT...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ON THE NORTHERN END OF ZION NATIONAL PARK...OR
22 MILES SOUTH OF CEDAR CITY...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
WASHINGTON...SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 3722 11307 3738 11320 3763 11283 3741 11264
TIME...MOT...LOC 2220Z 235DEG 17KT 3735 11307

ES
Special weather statement, Aug 26, 5:46 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
546 PM MDT TUE AUG 26 2014

UTZ005-270030-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
546 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TOOELE COUNTY UNTIL
630 PM MDT...

AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CLIVE...OR 27 MILES
NORTHWEST OF GRANTSVILLE...MOVING NORTH AT 15 MPH.

THIS STORM WILL CROSS INTERSTATE 80...ABOUT 50 TO 60 MILES EAST OF
WENDOVER. ACCUMULATING PENNY SIZE HAIL IS POSSIBLE ON THE
ROADWAY...AS WELL AS STRONG CROSS WINDS IN EXCESS OF 40 MPH.

LOCATIONS IMPACTED INCLUDE...
DELLE...CLIVE...AND INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL
CONDITIONS.

&&

LAT...LON 4065 11274 4059 11319 4096 11320 4099 11279
TIME...MOT...LOC 2343Z 172DEG 13KT 4074 11295

ES
Special weather statement, Aug 26, 6:31 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
631 PM MDT TUE AUG 26 2014

UTZ003-005-270130-
SALT LAKE AND TOOELE VALLEYS UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
631 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOELE COUNTY UNTIL
730 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUGWAY...MOVING NORTH AT 30 MPH.

THIS STORM WILL IMPACT THE DUGWAY AREA...INCLUDING ENGLISH VILLAGE.

PENNY SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
GRANTSVILLE...DUGWAY...ENGLISH VILLAGE AND RUSH VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 4014 11246 4011 11299 4070 11304 4074 11248
TIME...MOT...LOC 0030Z 176DEG 24KT 4027 11277

ES

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:31 PM MDTSpecial Weather StatementSLCTooele59 min
Aug 26, 7:10 PM MDTFlash Flood WarningSLCKane4 hr
Aug 26, 8:13 PM MDTAreal Flood AdvisorySLCWashington62 min
Aug 26, 9:17 PM MDTAreal Flood AdvisorySLCWashington58 min
Aug 26, 9:49 PM MDTFlash Flood WarningSLCKane, Washington3 hr

Nearby

Flash Flood Warnings in Utah, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.